Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 19, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 24, 2017, 9:04 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2017, 9:04 AM CST (15:04 UTC)
- Expired
- Feb 25, 2017, 9:00 PM CST
- In force
- 36 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
902 WHUS73 KMKX 241504 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 AM CST FRI FEB 24 2017 ...GALE FORCE WINDS AND HIGH WAVES NORTH OF PORT WASHINGTON INTO EARLY AFTERNOON... .STRONG LOW PRESSURE WILL MOVE ACROSS THE CHICAGO AREA INTO SOUTHERN LOWER MICHIGAN TODAY BEFORE REACHING EASTERN ONTARIO CANADA SATURDAY. STRONG NORTHEAST WINDS ALONG WITH HIGH WAVES WILL OCCUR. FREQUENT GUSTS TO 35 KNOT GALES ARE EXPECTED WITH HIGH WAVES. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT AND BACK TO THE NORTHWEST LATER TODAY...THEN INCREASE AGAIN ON THE BACKSIDE OF THE LOW TONIGHT. LMZ644>646-242315- /O.EXP.KMKX.GL.W.0004.000000T0000Z-170224T1500Z/ /O.NEW.KMKX.SC.Y.0019.170224T1504Z-170226T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 904 AM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY... ...GALE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST SATURDAY. THE GALE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING. * WINDS: NORTHEAST TO 30 KNOTS. WINDS BACKING NORTH TO NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON AND INCREASING TO 30 KNOTS LATER TONIGHT. * WAVES: 6 TO 9 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-241900- /O.EXT.KMKX.GL.W.0004.000000T0000Z-170224T1900Z/ SHEBOYGAN TO PORT WASHINGTON WI- 904 AM CST FRI FEB 24 2017 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. * WINDS: NORTHEAST UP TO 30 KNOTS. FREQUENT GALE GUSTS UP TO 35 KNOTS INTO EARLY AFTERNOON. WINDS BACKING NORTH TO NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATER THIS AFTERNOON. * WAVES: 6 TO 9 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
8 follow-up statements
443 WHUS73 KMKX 241851 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1251 PM CST FRI FEB 24 2017 ...GALE FORCE WINDS AND HIGH WAVES NORTH OF PORT WASHINGTON THROUGH THE AFTERNOON... .STRONG LOW PRESSURE WILL MOVE ACROSS THE CHICAGO AREA INTO SOUTHERN LOWER MICHIGAN TODAY BEFORE REACHING EASTERN ONTARIO CANADA SATURDAY. STRONG NORTHEAST WINDS ALONG WITH HIGH WAVES WILL OCCUR. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT AND BACK TO THE NORTHWEST LATER TODAY...THEN INCREASE AGAIN ON THE BACKSIDE OF THE LOW TONIGHT. LMZ643-250000- /O.EXT.KMKX.GL.W.0004.000000T0000Z-170225T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1251 PM CST FRI FEB 24 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: NORTHEAST UP TO 30 KNOTS. FREQUENT GALE GUSTS UP TO 35 KNOTS THROUGH THE AFTERNOON. WINDS BACKING NORTH TO NORTHWEST TO 30 KNOTS TONIGHT. * WAVES: 6 TO 9 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-250300- /O.CON.KMKX.SC.Y.0019.000000T0000Z-170226T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1251 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS: NORTHEAST 15 TO 25 KNOTS. WINDS BACKING NORTH TO NORTHWEST AND INCREASING TO 30 KNOTS LATER TONIGHT. * WAVES: 5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
233 WHUS73 KMKX 242052 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CST FRI FEB 24 2017 ...GALE FORCE WINDS AND HIGH WAVES NORTH OF PORT WASHINGTON THROUGH THE AFTERNOON... .STRONG LOW PRESSURE WILL MOVE ACROSS THE CHICAGO AREA INTO SOUTHERN LOWER MICHIGAN TODAY BEFORE REACHING EASTERN ONTARIO CANADA SATURDAY. STRONG NORTHEAST WINDS ALONG WITH HIGH WAVES WILL OCCUR. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT AND BACK TO THE NORTHWEST CLOSER TO THE LOW...THEN INCREASE AGAIN ON THE BACKSIDE OF THE LOW TONIGHT. LMZ643-250000- /O.CON.KMKX.GL.W.0004.000000T0000Z-170225T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 252 PM CST FRI FEB 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: NORTHEAST UP TO 30 KNOTS. FREQUENT GALE GUSTS UP TO 35 KNOTS THROUGH THE AFTERNOON. WINDS BACKING NORTH TO NORTHWEST TO 30 KNOTS TONIGHT. * WAVES: 6 TO 9 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644>646-250500- /O.EXT.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 252 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST SATURDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS. WINDS BACKING NORTH TO NORTHWEST AND INCREASING TO 30 KNOTS LATER TONIGHT. * WAVES: 5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
012 WHUS73 KMKX 250010 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 PM CST FRI FEB 24 2017 ...STRONG WINDS AND WAVES WILL PERSIST IN THE NEARSHORE WATERS INTO SATURDAY... .STRONG LOW PRESSURE MOVING THROUGH THE LOWER GREAT LAKES WILL RESULT IN STRONG WINDS AND WAVES INTO SATURDAY. NORTH TO NORTHWEST WINDS OF 15 TO 20 KNOTS THIS EVENING WILL INCREASE TO AROUND 30 KNOTS LATER TONIGHT ON THE BACK SIDE OF THE LOW. MARINERS SHOULD EXERCISE CAUTION. LMZ643-250815- /O.EXP.KMKX.GL.W.0004.000000T0000Z-170225T0000Z/ /O.EXA.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- 610 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST SATURDAY... ...GALE WARNING HAS EXPIRED... * WINDS: NORTH TO NORTHWEST AT 15 TO 20 KNOTS THIS EVENING AND INCREASING TO 30 KNOTS LATER TONIGHT. * WAVES: 5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-250815- /O.CON.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 610 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WINDS: NORTH TO NORTHWEST AT 15 TO 20 KNOTS THIS EVENING AND INCREASING TO 30 KNOTS LATER TONIGHT. * WAVES: 5 TO 8 FEET...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
494 WHUS73 KMKX 250313 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 PM CST FRI FEB 24 2017 ...STRONG WINDS AND WAVES WILL PERSIST IN THE NEARSHORE WATERS INTO SATURDAY... .STRONG LOW PRESSURE MOVING THROUGH THE LOWER GREAT LAKES WILL RESULT IN STRONG WINDS AND WAVES INTO SATURDAY. NORTH TO NORTHWEST WINDS OF 15 TO 20 KNOTS THIS EVENING WILL INCREASE TO AROUND 30 KNOTS LATER TONIGHT ON THE BACK SIDE OF THE LOW. MARINERS SHOULD EXERCISE CAUTION. LMZ643>646-251115- /O.CON.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 913 PM CST FRI FEB 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... * WINDS: NORTH TO NORTHWEST AT 15 TO 20 KNOTS THIS EVENING AND INCREASING TO 30 KNOTS LATER TONIGHT. * WAVES: 4 TO 6 FEET THIS EVENING...SUBSIDING TO 3 TO 5 FEET TONIGHT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
831 WHUS73 KMKX 250904 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CST SAT FEB 25 2017 ...STRONG NORTHWEST WINDS CONTINUE INTO THIS EVENING. ... .STRONG LOW PRESSURE WILL HEAD NORTHEAST OF THE GREAT LAKES TODAY...WITH HIGH PRESSURE RIDGING MOVING THROUGH TONIGHT. LOOK FOR THE STRONG NORTHWEST WINDS TO CONTINUE INTO THE EARLY EVENING...THEN DIMINISH AND BACK TO THE SOUTHWEST BY SUNRISE ON SUNDAY. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON SUNDAY AS THOSE SOUTHWEST WINDS INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. LMZ643>646-251715- /O.CON.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: NORTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. DIMINISH EARLY THIS EVENING. * WAVES: 4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET LATE THIS AFTERNOON...AND 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
096 WHUS73 KMKX 251540 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 940 AM CST SAT FEB 25 2017 ...STRONG NORTHWEST WINDS CONTINUE INTO THIS EVENING... .STRONG LOW PRESSURE OVER SOUTHEAST CANADA WILL CONTINUE TO BRING STRONG NORTHWEST WINDS INTO THE EARLY EVENING...THEN DIMINISH AND BACK TO THE SOUTHWEST BY SUNRISE ON SUNDAY...AS HIGH PRESSURE MOVES ACROSS THE MID MISSISSIPPI VALLEY. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON SUNDAY AS SOUTHWEST WINDS INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. LMZ643>646-252345- /O.CON.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 940 AM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: NORTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS SHOULD DIMINISH EARLY THIS EVENING. * WAVES: 3 TO 5 FEET...DIMINISHING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
235 WHUS73 KMKX 252107 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CST SAT FEB 25 2017 ...STRONG NORTHWEST WINDS DIMINISHING THIS EVENING AND SOUTHWEST GALES DEVELOPING SUNDAY... .STRONG LOW PRESSURE OVER SOUTHEAST CANADA WILL CONTINUE TO BRING STRONG NORTHWEST WINDS INTO THE EARLY EVENING...THEN DIMINISH AND BACK TO THE SOUTHWEST BY SUNRISE ON SUNDAY AS HIGH PRESSURE MOVES ACROSS THE MID MISSISSIPPI VALLEY. STRONG SOUTHWEST WINDS WITH GALE FORCE GUSTS ARE EXPECTED MAINLY SOUTH OF THE NORTH POINT LIGHT DURING THE DAYLIGHT HOURS ON SUNDAY. ANOTHER SMALL CRAFT ADVISORY WILL BE NEEDED FOR SUNDAY FOR AREAS NORTH OF THE NORTH POINT LIGHT. LMZ645-646-260515- /O.CON.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ /O.NEW.KMKX.GL.W.0005.170226T1400Z-170227T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS DURING THE DAYLIGHT HOURS ON SUNDAY. * WAVES: 3 TO 4 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT... THEN BUILDING TO 3 TO 5 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-260300- /O.CON.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 307 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS DURING THE DAYLIGHT HOURS ON SUNDAY. * WAVES: 3 TO 4 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT... THEN BUILDING TO 3 TO 5 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
340 WHUS73 KMKX 260309 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 PM CST SAT FEB 25 2017 ...STRONG SOUTHWEST WINDS DEVELOPING ON SUNDAY... .STRONG SOUTHWEST WINDS WILL DEVELOP ON SUNDAY. GALE FORCE GUSTS ARE EXPECTED MAINLY SOUTH OF NORTH POINT LIGHT DURING THE DAYLIGHT HOURS. A GALE WARNING IS IN EFFECT FROM NORTH POINT LIGHT TO WINTHROP HARBOR ILLINOIS. FARTHER NORTH...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE NEARSHORE WATERS FOR ALL AREAS NORTH OF NORTH POINT LIGHT. LMZ645-646-261115- /O.EXP.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ /O.CON.KMKX.GL.W.0005.170226T1400Z-170227T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 909 PM CST SAT FEB 25 2017 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS: SOUTHWEST AT 20 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS DURING THE DAYLIGHT HOURS. * WAVES: BUILDING TO 3 TO 5 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-261115- /O.EXP.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ /O.NEW.KMKX.SC.Y.0020.170226T0900Z-170227T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 909 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS DURING THE DAYLIGHT HOURS. * WAVES: BUILDING TO 3 TO 5 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:53 AM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Feb 24, 3:53 AM CST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
353 AM CST Fri Feb 24 2017
.TODAY AND TONIGHT...Forecast Confidence Is Medium.
Strong upward vertical motion from low level frontogenesis response
fields and low level jet nose helping drive precipitation across the
area. Mix of rain and freezing rain, with some snow and sleet,
continues across the Winter Weather Advisory area. Mainly rain is
occurring elsewhere. Elevated convection also continues to push
through the area, producing several reports of pea size hail along
the way.
This area of strong upward vertical motion will push north and east
of the area this morning. Mesoscale models suggest that there may be
more light precipitation developing along the 850 mb
convergence/baroclinic zone for the rest of the morning into the
afternoon. Some of these models are not as optimistic with more
precipitation developing. Thus, some uncertainty here with trends
into this afternoon. For now, will bank on low level convergence to
continue to generate light precipitation into the afternoon.
One issue will be the potential for a period of freezing rain moving
east across the area not in the current Winter Weather Advisory this
evening, before the change to light snow later tonight. The ice
crystals are lacking during the evening, and forecast soundings are
showing potential for freezing rain developing. This will battle the
milder road temperatures in this area, which may limit the extent of
any icing.
Still, this may cause hazardous travel conditions this evening.
Thus, the Winter Weather Advisory may need to be expanded across the
rest of the forecast area for this evening. Later shifts can re-
evaluate this potential, as it would not occur until this evening.
The Advisory continues as is across the rest of the area.
The change to light snow is still on track for this evening and
overnight west to east across the area. Snowfall amounts should be
in the 2 to 3 inch range toward the Dells and Montello, with lower
amounts to the south and east.
.SATURDAY - Confidence...Medium
500 millibar low center proggd to be over ern WI in the morning. In
the low levels we will be well in the cold advection regime with
amplifying thermal trough. Gusty nw winds and the lingering light
snow associated with the upper low will make for wintery morning.
This system is then proggd to exit in the afternoon so have kept
pops confined to the morning for now. Any additional morning
accums look like about 1/2 inch or so. many areas will remain in
the 20s for highs.
.SUNDAY - Confidence...Medium
Models continue to show a weak mid level wave riding through with
light or no qpf. Surface/850 low tracks to our north with weak
reflection of trough in the low levels. So for now just small pops
in our far north. 925 temps will bounce back to near zero celsius so
some modification in temps from the chilly Saturday.
.MONDAY - Confidence...Medium Still looks dry as weak ridging slides
off to the east. A bit of a return flow sets up but low level winds
primarily southeast and rather weak. Precip with next system stays
to our south.
.MONDAY NIGHT THROUGH WEDNESDAY - Confidence...Medium
Next low is still proggd to track across WI on Tuesday and then
shift off to our northeast Tuesday night into Wednesday. At this
time it still looks like a mostly warm system for us with some
mixiness possible at times within the initial moist push Monday
night into Tuesday. However the 00z ECMWF keeps much of this to our
south. Meanwhile the GEM and GFS both show a good slug of precip
with the waa but the GEM is much faster bringing this in Monday
evening while the GFS holds off until the daytime Tuesday. The
mid/upper level dynamics arrive Tuesday and Tuesday night with
both the GFS and ECMWF showing the 850 low tracking across WI this
period. COld advection regime starts later Tuesday night with
some possible wraparound light snow into Wednesday. GFS is more
bullish with the light qpf while the ECMWF shows very little or
nothing at all on Wednesday.
.THURSDAY - Confidence...Medium
Another shortwave moves in from the northern Plains within the
northwest flow aloft. GFS and ECMWF are in decent agreement this far
out while the GEM shows nothing. This one looks like it would have
more cold air to tap left in place behind the last low. So some
accumulation potential with this clipper type system.
&&
.AVIATION/12Z TAFS/...Area of winter precipitation will continue
early this morning across the area, with a rain and freezing rain
mix in northern and western portions of the area, including
Madison. Mainly rain is expected elsewhere. Elevated thunderstorms
should continue to move through for the next few hours as well.
There may be a period of light precipitation for a time this morning
into the afternoon. Mainly freezing rain and rain should linger in
the northern and western areas, including Madison, with ice
accumulations up to 0.20 inches. Mainly rain is expected elsewhere.
Some uncertainty here with how widespread any light precipitation
will be.
There may be a period of light freezing rain pushing east across the
area this evening, before changing to light snow. Some uncertainty
here with this occurring. Snowfall amounts of 1 to 3 inches are
forecast mainly later this evening into early Saturday morning,
highest toward the Dells and Montello.
Mainly IFR category ceilings with visibilities down to near
alternate minimums are expected. Gusty northeast winds today will
back north tonight.
&&
.MARINE...Extended Gale Warning through 15z today to account for
stronger winds to potentially gale levels as strong low draws
closer and gradient remains tight. Gale Warning will eventually
transition to a Small Craft Advisory with gusty winds persisting
as low shifts into lower Michigan later today.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 6 AM CST Saturday for WIZ046-047-
051-052-056>060-062-063.
LM...Gale Warning until 9 AM CST this morning for LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION...Wood
Saturday THROUGH Thursday/Marine...CollarHazardous weather outlook, Feb 24, 4:37 AM CST, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 437 AM CST Fri Feb 24 2017 WIZ046-047-051-052-056>060-062>072-251045- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 437 AM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect, mainly along and north of a line from Mineral Point, to Madison, to Port Washington. Mainly freezing rain today, mixing with and changing to light snow tonight, is expected across this area. The combination of light ice and snow accumulations will cause slippery roads and hazardous travel for the early morning and late afternoon commutes. There may be a period of light freezing rain this evening across the rest of the area, before changing to light snow later tonight, which may cause slippery roads and hazardous travel conditions. There are slight chances for thunderstorms today, mainly in southern and eastern portions of the area. Rainfall amounts into today will cause some area rivers to rise. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some area rivers will rise into this weekend, due to recent rainfall over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, snow and ice reports will be appreciated. LMZ643>646-251045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 437 AM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Gale Warning is in effect until middle morning, for gusty onshore winds and high waves. A Small Craft Advisory will be needed for the rest of today into tonight, as winds remain gusty with high waves. There are slight chances for thunderstorms today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory will likely be needed Saturday into Saturday night, for continued gusty winds and elevated waves. Winds will approach Small Craft Advisory levels Sunday into Sunday evening, and again on Wednesday. Wood www.weather.gov/mkx
In the hours before
Local storm report, Feb 24, 7:29 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 AM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN 1 ENE GREENDALE 42.94N 87.98W
02/24/2017 M1.47 INCH MILWAUKEE WI TRAINED SPOTTER
24 HR TOTAL ENDING AT 7 AM
&&
RSCHAARLocal storm report, Feb 24, 8:31 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
831 AM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 ESE FRANKLIN 42.89N 87.97W
02/24/2017 M1.57 INCH MILWAUKEE WI TRAINED SPOTTER
24 HR TOTAL ENDING AT 7 AM
&&
RSCHAARLocal storm report, Feb 24, 8:44 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 AM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM SNOW ESE SHEBOYGAN 43.75N 87.72W
02/24/2017 M2.3 INCH SHEBOYGAN WI TRAINED SPOTTER
EVENT TOTAL INCLUDES 0.1 INCH OF ACCUMULATED ICE.
&&
RSCHAARLocal storm report, Feb 24, 8:46 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 AM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HEAVY RAIN 4 NW MUKWONAGO 42.91N 88.39W
02/24/2017 M1.20 INCH WAUKESHA WI TRAINED SPOTTER
TOTAL SINCE 4 PM YESTERDAY
&&
RSCHAARLocal storm report, Feb 24, 8:48 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 AM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM SNOW 3 WNW BEAVER DAM 43.48N 88.89W
02/24/2017 M2.0 INCH DODGE WI TRAINED SPOTTER
SNOWFALL FOR PREVIOUS 12 HRS.
&&
RSCHAARLocal storm report, Feb 24, 9:03 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
903 AM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HEAVY RAIN WEST ALLIS 43.01N 88.03W
02/24/2017 M1.58 INCH MILWAUKEE WI TRAINED SPOTTER
24 HOUR PERIOD ENDING AT 9 AM
&&
RSCHAARNearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.